Alert archive / Tennessee / Special Weather Statements in 2012

Special Weather Statement, NWS Memphis, TN

December 9, 2012Carroll County, Tennessee

NWS Memphis, TN issued this special weather statement at Dec 9, 2012, 9:31 PM CST for Carroll County, Tennessee. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 9, 2012, 9:31 PM CST (03:31 UTC)
Expired
Dec 9, 2012, 10:00 PM CST
In force
29 min
Issued by
NWS Memphis, TN

County Carroll County, TN

The radar

The Memphis radar (KNQA), 121 km from the middle of the area, began a volume at 03:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 3.5 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2012-12-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 715 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2012-12-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 245 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
715 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
646 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
245 m²/s²
0-3 km storm-relative helicity
262 m²/s²
Significant tornado parameter
1.1
Supercell composite
6.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

793 
WWUS84 KMEG 100331
SPSMEG

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
931 PM CST SUN DEC 9 2012

TNZ020-021-051-052-100400-
CARROLL TN-CROCKETT TN-GIBSON TN-MADISON TN-
931 PM CST SUN DEC 9 2012

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1000 PM CST FOR...

  WESTERN CARROLL COUNTY IN NORTHWEST TENNESSEE...
  EXTREME EAST CENTRAL CROCKETT COUNTY IN NORTHWEST TENNESSEE...
  SOUTHEASTERN GIBSON COUNTY IN NORTHWEST TENNESSEE...
  NORTHEASTERN MADISON COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 3 MILES SOUTHWEST OF HUMBOLDT AT 931 PM
CST...MOVING NORTHEAST AT 40 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS  THUNDERSTORM.

PEOPLE IN CARROLL...CROCKETT...GIBSON AND MADISON COUNTIES...
INCLUDING LOCATIONS NEAR HUMBOLDT AND MILAN...SHOULD MONITOR THIS
STORM CLOSELY.

&&

LAT...LON 3582 8858 3579 8861 3574 8862 3565 8892
      3591 8894 3607 8845
TIME...MOT...LOC 0331Z 246DEG 34KT 3580 8888

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at Dec 9, 9:16 PM CST, 15 minutes earlier.

Area forecast discussion, Dec 9, 9:16 PM CST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
916 PM CST SUN DEC 9 2012

.UPDATE...

UPDATE TO EXTEND TORNADO WATCH 677 EASTWARD ACROSS PORTIONS OF
WEST TENNESSEE AND NORTHWEST MISSISSIPPI.

&&

.DISCUSSION...

A LINE OF SHOWERS AND THUNDERSTORMS CONTINUES TO MOVE EAST AHEAD
OF A STRONG COLD FRONT THAT CURRENTLY EXTENDS FROM FAR NORTHWEST
TENNESSEE SOUTHWESTWARD INTO EASTERN AND SOUTHERN ARKANSAS.
SUFFICIENT INSTABILITY ON THE ORDER OF 500-800 J/KG AND POWERFUL
SHEAR WITH 0-1 KM SRH JUST IN ADVANCE OF THE FRONT WILL KEEP THE
POTENTIAL FOR A FEW SEVERE THUNDERSTORMS ONGOING FOR THE NEXT FEW
HOURS OVER PORTIONS OF WEST TENNESSEE AND NORTHWEST MISSISSIPPI.
ISOLATED SEVERE WIND GUSTS...LARGE HAIL...AND POTENTIALLY A
TORNADO WILL BE POSSIBLE OVER THE AFOREMENTIONED AREAS. TORNADO
WATCH 677 HAS BEEN EXTENDED THROUGH 11 PM FOR PORTIONS OF WEST
TENNESSEE...EASTERN ARKANSAS...AND NORTHWEST MISSISSIPPI.

INSTABILITY APPEARS TO WEAKEN WITH EASTWARD EXTENT SO THE THREAT
FOR SEVERE THUNDERSTORMS SHOULD DIMINISH AS THE LINE MOVES EAST OF
THE CURRENT WATCH AREA. THIS AREA WILL BE CLOSELY MONITORED IN
CASE INSTABILITY INCREASES FURTHER IN ASSOCIATION WITH STRONG LOW
LEVEL JET OVER THE MID SOUTH.

LATER FOR AREAS BEHIND THE FRONT...WILL NEED TO WATCH FOR
POTENTIAL WINTER PRECIPITATION LATE TONIGHT THROUGH EARLY MONDAY
AFTERNOON AS DEEPENING ARCTIC AIRMASS FILTERS INTO THE REGION AND
A POTENT SHORTWAVE NOW EXITING THE FOUR CORNERS REGION OF THE
SOUTHWEST U.S. EJECTS TOWARDS THE MID SOUTH ON MONDAY. THERE WILL
BE THE POTENTIAL FOR A MIX OF RAIN...SLEET...AND
SNOW...TRANSITIONING TO ALL SNOW BEFORE PRECIPITATION COMES TO AN
END LATER MONDAY AFTERNOON. PLAN TO TAKE A CLOSER LOOK OVER THE
NEXT HOUR OR TWO AT THE WINTER WEATHER POTENTIAL AND WILL MAKE ANY
NECESSARY CHANGES AS NEEDED.

UPDATED GRIDS...ZONES...HAZARDS...AND HAZARDOUS WEATHER OUTLOOK
WILL BE SENT SHORTLY.

JLH

&&

.PREV DISCUSSION... /ISSUED 340 PM CST SUN DEC 9 2012/

DISCUSSION...
LOTS OF WEATHER TO DISCUSS AND MODELS REMARKABLE SIMILAR IN THERE
GENERAL SOLUTIONS UNTIL THE END OF THE PERIOD FOR NEXT WEEKEND.

THUNDERSTORMS HAVE DEVELOPED AND WILL CONTINUE TO DEVELOP. DEW
POINTS HAVE RISEN INTO THE 60S IN MANY PLACES...ESPECIALLY WEST OF
THE MISSISSIPPI RIVER...THIS DUE TO A LOW LEVEL JET AND STRONG
SURFACE WINDS FROM THE SOUTH. CAPE IS NOT VERY HIGH FROM LATEST
SOUNDING FROM LZK...HOWEVER HELICITY IS OVER 300 M2/S2. MEMPHIS
SHOWING SIMILAR RESULTS FROM MODELS AND OBSERVATIONS.

THIS EVENING...EASTWARD MOVEMENT OF STORMS WILL PROGRESS WITH
FRONT...HOWEVER...THERE MAY BE SOME WEAKENING UNLESS ADVECTION OF
DEW POINTS OCCURS MORE IN EASTERN HALF OF CWA...WHICH STILL MAY HAPPEN.

HOWEVER...LIFT FROM FRONT WILL PROVIDE INSTABILITY TO PRODUCE
SHOWERS AND THUNDERSTORMS THIS EVENING AND TONIGHT. FRONT WILL
MOVE THROUGH BY TOMORROW MORNING FOR AREAS WEST OF THE MISSISSIPPI
RIVER. AS FRONT MOVES THROUGH IN THE MORNING SOME AREAS BASICALLY
NORTH AND WEST OF MEMPHIS MAY SEE SOME SLEET...HOWEVER...GROUND
WILL BE TO WARM FOR ANY ACCUMULATION AND AIR TEMPERATURE SHOULD BE
ABOVE FREEZING SO MELTING WILL OCCUR QUICKLY. WINDS WILL SHIFT AND
BE STRONGER BEHIND FRONT. THE FRONT WILL CONTINUE TO MOVE SOUTHWEST
THROUGH FORECAST AREA ON MONDAY...EXPECT SHOWERS AND THUNDERSTORMS
MAINLY AHEAD OF FRONT.

BY TUESDAY HIGH PRESSURE BEGINS TO TAKE OVER THROUGH FRIDAY.

EXTENDED MODELS IN DISAGREEMENT WITH TIMING FOR FRONT NEXT
WEEKEND. GFS INDICATES IT MAY MOVE THROUGH ON SATURDAY...WHILE
ECMWF IS INDICATING SUNDAY. HAVE LEFT NEXT WEEKEND RELATIVELY WET
IN THE FORECAST AS UNSURE OF TIMING OF FRONT.

TLSJR

&&

.AVIATION...

00Z TAF CYCLE

MULTIPLE CLOUD DECKS PERSIST WITHIN PRE-FRONTAL MOIST WARM SECTOR
WITH MAINLY MVFR AND VFR CIGS AND UNRESTRICTED VSBYS OUTSIDE OF
CONVECTION. ALL TAF SITES REMAIN AHEAD OF THE FRONT AS OF 00Z.
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE TO
DEVELOP AHEAD OF MORE SOLID LINE OF THUNDERSTORMS WHICH IS
CURRENTLY ALIGNED ALONG AN APPROACHING STRONG COLD FRONT. THE PRE-
FRONTAL CONVECTION WILL BE HANDLED WITH VCTS WORDING AT KMEM AND
KTUP...WITH PREVAILING TSRA AT KMKL FOR THE FIRST HOUR OF THE TAF
PERIOD. SOUTHWEST WINDS GUSTING UP TO 20 KTS WILL BE COMMON AHEAD
OF THE FRONT AT TAF SITES THIS EVENING.

THE COLD FRONT WILL BRING A PERIOD OF SHOWERS AND THUNDERSTORMS
IMPACTING KJBR FIRST BETWEEN 00Z-01Z...KMEM BETWEEN 03Z-05Z...KMKL
BETWEEN 03-07Z...AND KTUP BETWEEN 05Z-09Z. A FEW OF THESE
THUNDERSTORMS MAY BECOME SEVERE THIS EVENING WITH STRONG WIND
GUSTS AND HAIL. BEHIND THE FRONTAL PASSAGE GUSTY NORTHWEST WINDS
(UP TO 20 KTS) WILL BE COMMON ALONG WITH LOWERING CIGS AND VSBYS.
MVFR AND EVENTUALLY IFR CIGS MAY DEVELOP IN THE POST FRONTAL
ENVIRONMENT ALONG WITH CONTINUED RAIN CHANCES.

AS DEEP ARCTIC AIRMASS SURGES SOUTH INTO THE REGION BY EARLY
MONDAY MORNING AND A SECONDARY SHORTWAVE ACTS ON LINGERING
ATMOSPHERIC MOISTURE THERE MAY BE A PERIOD OF LIGHT RAIN AND OR
SNOW SHOWERS AT KJBR...KMEM...AND KMKL. THIS ACTIVITY SHOULD
REMAIN LIGHT AND NOT HAVE MUCH IMPACT ON AVIATION. MVFR CIGS WILL
CONTINUE THROUGH THE MORNING INTO THE AFTERNOON HOURS. SKIES WILL
EVENTUALLY CLEAR FROM WEST TO EAST THROUGH THE AFTERNOON WITH
NORTHWEST WINDS GUSTING UP TO 25 KTS.

JLH

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  42  42  27  44 / 100  40   0   0
MKL  44  44  23  44 / 100  50  10   0
JBR  36  37  25  42 /  60  20   0   0
TUP  55  55  28  47 / 100  70  10   0

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Dec 9, 9:22 PM CST, 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
922 PM CST SUN DEC 9 2012

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-110530-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
922 PM CST SUN DEC 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS WEST
TENNESSEE...EASTERN ARKANSAS...AND NORTH MISSISSIPPI TONIGHT. THE
POTENTIAL WILL EXIST FOR DAMAGING WINDS...LARGE HAIL...AND A FEW
TORNADOES OVER THE SLIGHT RISK AREA OVERNIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS THE POTENTIAL FOR LIGHT WINTER PRECIPITATION OVER
PORTIONS OF THE MID SOUTH ON MONDAY. AN UPPER LEVEL DISTURBANCE
WILL COMBINE WITH COLD AIR MOVING INTO THE MID SOUTH TO PRODUCE A
POTENTIAL MIX OF RAIN...SLEET...AND SNOW. ANY ACCUMULATIONS SHOULD
REMAIN LIGHT. PLEASE REMAIN UPDATED ON THE LATEST INFORMATION
REGARDING THIS POTENTIAL MINOR WINTER WEATHER SITUATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY WIND DAMAGE OR HAIL TO THE
SIZE OF QUARTERS OR LARGER...OR ANY DAMAGE FROM TORNADOES TO THE
NATIONAL WEATHER SERVICE OFFICE IN MEMPHIS TENNESSEE.

JLH

In the hours before

Local storm report, Dec 9, 8:55 PM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
855 PM CST SUN DEC 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0852 PM     HAIL             5 W MARIANNA            34.77N 90.85W
12/09/2012  E1.00 INCH       LEE                AR   AMATEUR RADIO

            QUARTER SIZE HAIL REPORTED ON HIGHWAY 79 5 MILES WEST OF
            MARIANNA.

&&

AJC
Special weather statement, Dec 9, 9:12 PM CST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
912 PM CST SUN DEC 9 2012

TNZ020-050>052-100345-
CROCKETT TN-GIBSON TN-HAYWOOD TN-MADISON TN-
912 PM CST SUN DEC 9 2012

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 945 PM CST FOR...

  SOUTHERN CROCKETT COUNTY IN NORTHWEST TENNESSEE...
  SOUTH CENTRAL GIBSON COUNTY IN NORTHWEST TENNESSEE...
  HAYWOOD COUNTY IN SOUTHWEST TENNESSEE...
  NORTHWESTERN MADISON COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 6 MILES NORTHWEST OF BROWNSVILLE AT 912 PM
CST...MOVING EAST AT 30 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS  THUNDERSTORM.

PEOPLE IN CROCKETT...GIBSON...HAYWOOD AND MADISON COUNTIES...
INCLUDING LOCATIONS NEAR BROWNSVILLE AND HUMBOLDT...SHOULD MONITOR
THIS STORM CLOSELY.

&&

LAT...LON 3546 8947 3548 8947 3573 8940 3594 8884
      3567 8883
TIME...MOT...LOC 0312Z 248DEG 26KT 3565 8932
Special weather statement, Dec 9, 9:13 PM CST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
913 PM CST SUN DEC 9 2012

ARZ036-048-049-MSZ007-100345-
CRITTENDEN AR-LEE AR-ST. FRANCIS AR-TUNICA MS-
913 PM CST SUN DEC 9 2012

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 945 PM CST FOR...

  SOUTH CENTRAL CRITTENDEN COUNTY IN EASTERN ARKANSAS...
  NORTHEASTERN LEE COUNTY IN EASTERN ARKANSAS...
  SOUTHEASTERN ST. FRANCIS COUNTY IN EASTERN ARKANSAS...
  EXTREME NORTH CENTRAL TUNICA COUNTY IN NORTHWEST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 5 MILES SOUTHWEST OF HUGHES AT 914 PM CST...
MOVING NORTHEAST AT 40 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS  THUNDERSTORM.

PEOPLE IN CRITTENDEN...LEE...ST. FRANCIS AND TUNICA COUNTIES...
INCLUDING LOCATIONS NEAR HUGHES...SHOULD MONITOR THIS STORM CLOSELY.

.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY AREA.

&&

LAT...LON 3498 9066 3509 9038 3491 9024 3479 9057
TIME...MOT...LOC 0314Z 242DEG 35KT 3492 9052
Special weather statement, Dec 9, 9:25 PM CST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
925 PM CST SUN DEC 9 2012

TNZ088-089-100400-
SHELBY TN-FAYETTE TN-
925 PM CST SUN DEC 9 2012

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1000 PM CST FOR...

  FAYETTE COUNTY IN SOUTHWEST TENNESSEE...
  SOUTHEASTERN SHELBY COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED OVER COLLIERVILLE AT 925 PM CST...MOVING
NORTHEAST AT 45 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS  THUNDERSTORM.

PEOPLE IN FAYETTE AND SHELBY COUNTIES...INCLUDING LOCATIONS NEAR
COLLIERVILLE AND GERMANTOWN...SHOULD MONITOR THIS STORM CLOSELY.

.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY AREA.

&&

LAT...LON 3536 8935 3500 8927 3500 8984 3518 8974
TIME...MOT...LOC 0325Z 238DEG 38KT 3505 8963
Special weather statement, Dec 9, 9:27 PM CST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
927 PM CST SUN DEC 9 2012

ARZ036-TNZ088-100400-
CRITTENDEN AR-SHELBY TN-
927 PM CST SUN DEC 9 2012

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1000 PM CST FOR...

  EXTREME EAST CENTRAL CRITTENDEN COUNTY IN EASTERN ARKANSAS...
  SOUTHERN SHELBY COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED OVER MIDTOWN MEMPHIS AT 928 PM CST...MOVING
EAST AT 35 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS  THUNDERSTORM.

PEOPLE IN CRITTENDEN AND SHELBY COUNTIES...INCLUDING LOCATIONS NEAR
BARTLETT...CORDOVA...GERMANTOWN...MIDTOWN MEMPHIS AND T O FULLER
STATE PARK...SHOULD MONITOR THIS STORM CLOSELY.

.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY AREA.

&&

LAT...LON 3529 8963 3500 8983 3499 9016 3520 9010
TIME...MOT...LOC 0328Z 289DEG 29KT 3514 8991
Special weather statement, Dec 9, 9:31 PM CST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
931 PM CST SUN DEC 9 2012

TNZ020-021-051-052-100400-
CARROLL TN-CROCKETT TN-GIBSON TN-MADISON TN-
931 PM CST SUN DEC 9 2012

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1000 PM CST FOR...

  WESTERN CARROLL COUNTY IN NORTHWEST TENNESSEE...
  EXTREME EAST CENTRAL CROCKETT COUNTY IN NORTHWEST TENNESSEE...
  SOUTHEASTERN GIBSON COUNTY IN NORTHWEST TENNESSEE...
  NORTHEASTERN MADISON COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 3 MILES SOUTHWEST OF HUMBOLDT AT 931 PM
CST...MOVING NORTHEAST AT 40 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS  THUNDERSTORM.

PEOPLE IN CARROLL...CROCKETT...GIBSON AND MADISON COUNTIES...
INCLUDING LOCATIONS NEAR HUMBOLDT AND MILAN...SHOULD MONITOR THIS
STORM CLOSELY.

&&

LAT...LON 3582 8858 3579 8861 3574 8862 3565 8892
      3591 8894 3607 8845
TIME...MOT...LOC 0331Z 246DEG 34KT 3580 8888

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 9, 9:36 PM CSTSpecial Weather StatementMEGDeSoto24 min
Dec 9, 10:37 PM CSTSpecial Weather StatementMEGCoahoma38 min
Dec 9, 11:45 PM CSTSpecial Weather StatementMEGPanola30 min
Dec 10, 12:12 AM CSTSpecial Weather StatementMEGLafayette33 min
Dec 9, 6:20 PM CSTSevere Thunderstorm WarningMEGChester, Hardeman, Madison25 min
Dec 9, 6:43 PM CSTSpecial Weather StatementMEGMadison32 min
Dec 9, 6:44 PM CSTSpecial Weather StatementMEGLake31 min
Dec 9, 8:26 PM CSTSpecial Weather StatementMEGHaywood34 min
Dec 9, 8:52 PM CSTSevere Thunderstorm WarningMEGHaywood, Lauderdale, Tipton23 min
Dec 9, 9:12 PM CSTSpecial Weather StatementMEGCrockett, Haywood33 min
Dec 9, 9:25 PM CSTSpecial Weather StatementMEGFayette35 min
Dec 9, 9:27 PM CSTSpecial Weather StatementMEGShelby33 min
Dec 9, 9:37 PM CSTSpecial Weather StatementMEGMadison38 min
Dec 9, 9:56 PM CSTSpecial Weather StatementMEGCarroll, Henderson34 min
Dec 9, 9:59 PM CSTSpecial Weather StatementMEGFayette, Hardeman, Madison31 min
Dec 9, 10:35 PM CSTSpecial Weather StatementMEGChester, Hardeman25 min
Dec 9, 6:22 PM CSTSpecial Weather StatementMEGPoinsett53 min
Dec 9, 6:58 PM CSTSpecial Weather StatementMEGCross47 min
Dec 9, 7:10 PM CSTSpecial Weather StatementMEGPoinsett35 min
Dec 9, 7:43 PM CSTSpecial Weather StatementMEGMississippi47 min
Dec 9, 8:07 PM CSTSpecial Weather StatementMEGLee, St. Francis38 min
Dec 9, 8:43 PM CSTSevere Thunderstorm WarningMEGLee, St. Francis32 min
Dec 9, 9:13 PM CSTSpecial Weather StatementMEGSt. Francis32 min

Nearby

Special Weather Statements in Tennessee, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.